MAUDE Adverse Event Report: AESCULAP INC. AESCULAP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP INC. AESCULAP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number US354
Medical Device Problem Codes Break (1069); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The adverse event is filed under aic reference (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
According to the complainant: "the us354 monopolar cord was plugged into the power source in the operating room.The operating room team hurt a 'pop' and the cord was broken into two pieces.This is not a new cord, nor could we tell how old it was because the lot number is not on the actual cord, just the packaging, but it was not new." a delay of three minutes was also reported.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
This adverse event is filed under aic reference (b)(4).The sample was submitted to the manufacturer for evaluation.The returned sample showed signs of prior use.The monopolar plug was separated near the strain relief at the instrument end of the cord, and the internal conductor exhibited heat damage.Lot information was not provided, so the exact age of the cord could not be determined, and a device history record (dhr) review was not possible.Based on the cord's condition, it appeared that the sample has been used multiple times.Based on the investigation findings, the reported issue most likely resulted from improper handling and/or use beyond life expectancy.If the cord is removed from the surgical instrument by pulling on the cord rather than the plug, it can weaken over time.This can also happen at the end of the strain relief with repeated use.Over time, this can weaken the internal conductors, leading them to break.Eventually, there are only a few conductors holding the connection together.When the same amount of current is pushed through fewer conductors, heat will be generated which can cause the remaining conductors to burn and break.As a result, the reported failure could not be confirmed to be a manufacturing related issue.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
AESCULAP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
elena reifenstein
3773 corporate parkway
center valley, PA 18034
8334251464
MDR Report Key24269437
Report Number2916714-2026-00004
Device Sequence Number21500126
Product Code GEI
UDI-Device Identifier04046964582820
UDI-Public(01)04046964582820
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K913514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS354
Device Catalogue NumberUS354
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown